Thunderstorm Wind, Claiborne
- When
- June 1, 1:45 AM CST
- Where
- Claiborne County, Haynesville
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.967, -93.133
Trees downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 31, 8:50 PM CST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 950 PM CDT MON MAY 31 2004 .DISCUSSION... HAVE UPDATED THE ZONES TO ADJUST TEMPERTURES FOR THE FAR NORTHWEST ZONES AND MADE A FEW MINOR CHANGES TO WINDS...CLOUDS...AND BUMPED UP CHANCE OF RAIN FOR THE E TX LAKES AREA. TORNADO WATCH NUMBER 359 WILL EXPIRE AT 10 PM FOR E TX AND A NEW SEVERE THUNDERSTORM WATCH WILL COVER 3 COUNTIES IN EAST TX ANGELINA...NOCOGDOCHES...AND CHEROKEE. WILL UPDATE THE LATEST ZONES SHORTLY TO AGAIN ADD THE NEW WATCH INFO. 06 && .PRELIMINARY POINT TEMPS/POPS... SHV 69 91 73 89 / 40 20 30 40 MLU 67 90 70 89 / 40 20 30 40 TXK 68 90 70 88 / 30 20 30 40 TYR 71 92 73 90 / 50 20 30 30 LFK 71 93 73 92 / 50 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON MAY 31 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON NEAR A DRYLINE FRONT ACROSS NORTH CENTRAL TEXAS. THIS CONVECTION WILL MOVE INTO EAST TEXAS THIS EVENING AND EVENTUALLY INTO NORTHWEST LOUISIANA. SOME STORMS COULD REACH SEVERE LIMITS TONIGHT...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS NORTHEAST TEXAS AND NORTH LOUISIANA THROUGH WEDNESDAY. THIS BOUNDARY WILL HELP FOCUS DEVELOPMENT OF SCATTERED THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT MON MAY 31 2004 TXZ136-149-150-152-165>167-010300- ANGELINA-CHEROKEE-NACOGDOCHES-RUSK-SABINE TX-SAN AUGUSTINE-SMITH- 900 PM CDT MON MAY 31 2004 ...TORNADO WATCH NUMBER 359...CONTINUES IN EFFECT UNTIL 1000 PM CDT FOR PARTS OF EAST AND NORTHEAST TEXAS...AND WILL BE ALLOWED TO EXPIRE AT THAT TIME... IN EAST TEXAS THE WATCH INCLUDES ANGELINA...NACOGDOCHES... SABINE...AND SAN AUGUSTINE COUNTIES. IN NORTHEAST TEXAS THE WATCH INCLUDES CHEROKEE...RUSK...AND SMITH COUNTIES. AT 850 PM CDT...DOPPLER WEATHER RADAR IN SHREVEPORT NO THUNDERSTORMS OVER THE ABOVE LISTED COUNTIES...AND ONLY ANGELINA COUNTY WAS AFFECT AT THE ONSET OF THE WATCH. RADAR DOES SHOW SHOWERS AND THUNDERSTORMS WITHIN THE LARGE WATCH AREA TO THE WEST IN NORTH CENTRAL TEXAS...WHICH LOOKS TO BE PUSHING TO THE SOUTHEAST...WITH NEW DEVELOPMENT EAST OF DALLAS AND ALONG INTERSTATE 20. THE THUNDERSTORMS WILL BECOME MORE OF A HAIL AND WIND THREAT...RATHER THAN TORNADIC. THE SHOWERS AND THUNDERSTORMS WILL BRUSH THE WESTERN EDGES OF THE WATCH AREA INCLUDING SMITH...CHEROKEE...AND ANGELINA COUNTIES OVER THE NEXT COUPLE OF HOURS. LATER DURING THE NIGHT...SOME ADDITIONAL DEVELOPMENT WILL BE POSSIBLE OVER PARTS OF EAST TEXAS AND WESTERN LOUISIANA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1125 PM CDT MON MAY 31 2004 TXZ149-152-165-010700- ANGELINA-CHEROKEE-NACOGDOCHES- 1125 PM CDT MON MAY 31 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 362 CONTINUED IN EFFECT UNTIL 200 AM CDT FOR PARTS OF EAST TEXAS... IN EAST TEXAS THE WATCH INCLUDED ANGELINA AND NACOGDOCHES COUNTIES...AND CHEROKEE COUNTY IN NORTHEAST TEXAS. AT 1125 PM CDT...DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED SHOWERS AND THUNDERSTORMS OVER PARTS OF EAST AND SOUTHEAST TEXAS. THE STRONGER THUNDERSTORMS WERE NOTED SOUTHWEST OF A PALESTINE TO CROCKETT AND GROVETON LINE. OTHER SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER EAST TEXAS NEAR MOUNT ENTERPRISE...CARTHAGE...AND CUSHING. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE OVER EAST TEXAS TONIGHT. THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND HIGH AND POSSIBLY DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINFALL OF UP TO AROUND ONE INCH PER HOUR.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 AM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL SHREVEPORT 32.47N 93.80W
06/01/2004 0.75 INCH CADDO LA NWS EMPLOYEE
HAIL OCCURRED AT WEATHER SERVICE OFFICE.
&&
22The Shreveport radar (KSHV), 88 km away, was scanning. The volume nearest the first event began at 07:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403829.